Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Niacin Extended-Release/Lovastatin

Protease Inhibitors
Combining a protease inhibitor with niacin extended-release/lovastatin increases the risk of serious muscle problems. These medications should not be taken together.
 
Ranolazine
Taking niacin extended-release/lovastatin with ranolazine increases the risk for developing serious muscle problems, such as myopathy or rhabdomyolysis. Your healthcare provider may choose to monitor your progress closely and make necessary dosing adjustments if you take these medications together.
 
Telaprevir
Telaprevir can increase blood levels of niacin extended-release/lovastatin, which may increase the risk for developing serious niacin extended-release/lovastatin side effects, including the muscle problems known as myopathy and rhabdomyolysis. Because of this risk, these medications should not be used together.
  
Verapamil
Taking both verapamil and niacin extended-release/lovastatin may increase the chance for developing serious muscle problems, such as myopathy or rhabdomyolysis. The medications should only be used together if the benefits of their use outweigh the potential risks of muscle problems. If you take verapamil with niacin extended-release/lovastatin, the lovastatin component of your niacin extended-release/lovastatin dose should not exceed 20 mg a day.
 
Warfarin
Niacin extended-release/lovastatin can potentially interact with warfarin, possibly increasing the risk of bleeding. Your healthcare provider may need to monitor you more often and adjust your warfarin dosage as necessary.
 

Niacin Extended-Release/Lovastatin Drug Interactions: Final Thoughts

Several drugs can interact with niacin extended-release/lovastatin, and it is possible that not all interactions were discussed in this article. Therefore, you should talk with your doctor about any specific drug interactions with niacin extended-release/lovastatin that may apply to you.
 
Also, because a number of these medicines can increase the risk of serious muscle problems, if you have any unexplained muscle pain or weakness (especially with a fever or if you feel ill), contact your healthcare provider immediately.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Niacin Extended-Release and Lovastatin Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.